MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 8; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint effusion (4849)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a right total knee arthroplasty.Subsequently, the patient has a pending revision due to loosening of the tibial component.
 
Additional Manufacturer Narrative
(b)(4).D10 medical devices: all poly patella standard cemented size 38 mm diameter 9.5 mm thickness catalog#: 00597206538 lot#: 63639795 femoral component option size g right compatible with lps-flex prolong catalog#: 00596401752 lot#: 63477161 articular surface size gh 10 mm height catalog#: 00596405010 lot#: 62768175 customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b2, b3, b4, b5, b7, d6b, d10, g3, g6, h2, h6, and h11.D10 medical devices: all poly patella standard cemented size 38 mm diameter 9.5 mm thickness catalog#: 00597206538 lot#: 63639795.Femoral component option size g right compatible with lps-flex prolong catalog#: 00596401752 lot#: 63477161.Articular surface size gh 10 mm height catalog#: 00596405010 lot#: 62768175.Refobacin bc r 1x40 us catalog#: 110034355 lot#: 904bah3104.Refobacin bc r 1x40 us catalog#: 110034355 lot#: 904bah3104.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a right knee revision approximately four years post-implantation due to pain, loosening, and tibia subsidence.All components were removed except the patella.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h11.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: findings: summary of pre-revision: increasing pain, limp, varus deformity, effusion/swelling, x-ray positive subsidence loosening, lucency.1 episode of buckling/locking of knee unstable, x-ray- loosening tibial.Negative infection works up.Revision op note: aseptic loosening tibial component.Tibial component frank loosening noted.Dhr was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19548287
Report Number0002648920-2024-00191
Device Sequence Number4850834
Product Code JWH
UDI-Device Identifier00889024218888
UDI-Public(01)00889024218888(17)280630(10)64085509
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598605702
Device Lot Number64085509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/25/2024
11/20/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/18/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale
Patient Weight138 KG